Q. Will Isotretinoin affect my HIV and syphilis tests?

Answered by
Dr. Rajesh Deshwal
and medically reviewed by iCliniq medical review team.
Published on Aug 19, 2017 and last reviewed on: Oct 09, 2018

Hi doctor,

I was taking Isotretinoin tablet from four months, and I stopped taking it. I had dry mouth, sores, thick line inside cheeks, some rough patches inside cheeks and lips also. But even after stopping Isotretinoin, I still have these problems. I have a lot of hair loss, nearly 300 to 400 per day. I also have a bump in the vaginal region. Whenever I search these symptoms online, it shows HIV or herpes. I am very scared. But, I took an HIV and syphilis tests after one month of possible exposure, which was negative. I again took the test after three months, which was also negative. Last month, that is after four months of exposure, the test was negative. But, most experts say that chemotherapy can affect HIV test. So, I think Isotretinoin can affect my HIV test to show a false negative. I am very scared of HIV, syphilis, and herpes. I am just 24 years old and planning to get pregnant. Please clear my doubts. What can I do?

Dr. Rajesh Deshwal

General Medicine HIV/AIDS Specialist Internal Medicine
#

Hi,

Welcome to icliniq.com.

  • Whatever you have described in your complaints are basically the side effects of Isotretinoin. You have no chance of HIV (human immunodeficiency virus) and syphilis. You can go ahead with your pregnancy plans.

All the best. Best wishes.

For more information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Related Questions & Answers


Is Isotretinoin a good tablet for acne?

Query: Hi doctor, I have deep acne on the face for more than 10 years and for which my doctor has prescribed Isotretinoin drug Isokon 20 mg. The medicine seems to show a lot of improvement for acne. However, I feel that it has some side effects as I feel tired with burning eyes. Is this normal? Is Isotre...  Read Full »

After starting Isotretinoin, my facial hair has increased. What to do?

Query: Hi doctor, I am female of 25 years old. My weight is 58 kg and height is 5'3". I am suffering from acne problem for the past 5 years. I tried many antibiotics. Now, I am on Isotretinoin for more than a month and it has really cleared my acne. But, my facial hair has increased. Will it become worse i...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.